Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 180, NWS Wakefield, VA

September 28, 20125 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 28, 2012, 5:00 PM EDT for 5 counties in Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2012, 5:00 PM EDT (21:00 UTC)
Expired
Sep 28, 2012, 5:30 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS51 KAKQ 282100
SVRAKQ
VAC041-149-570-670-730-282130-
/O.NEW.KAKQ.SV.W.0180.120928T2100Z-120928T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT FRI SEP 28 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
  CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
  CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHESTER...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLONIAL HEIGHTS AND ETTRICK AROUND 515 PM EDT.
  HOPEWELL AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PETERSBURG NATIONAL BATTLEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3735 7754 3741 7742 3730 7724 3719 7743
      3721 7745 3721 7744 3725 7748
TIME...MOT...LOC 2101Z 311DEG 15KT 3731 7745
WIND...HAIL 60MPH 1.00IN

$$

DEROSA
1 follow-up statement
073 
WWUS51 KAKQ 282116
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT FRI SEP 28 2012

VAC041-149-570-670-730-282130-
/O.CON.KAKQ.SV.W.0180.000000T0000Z-120928T2130Z/
PRINCE GEORGE VA-CITY OF COLONIAL HEIGHTS VA-CITY OF PETERSBURG VA-
CHESTERFIELD VA-CITY OF HOPEWELL VA-
516 PM EDT FRI SEP 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
HOPEWELL...SOUTHEASTERN CHESTERFIELD...NORTHWESTERN CITY OF
PETERSBURG...CITY OF COLONIAL HEIGHTS AND NORTHWESTERN PRINCE GEORGE
COUNTIES UNTIL 530 PM EDT...

AT 514 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR COLONIAL HEIGHTS...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPEWELL AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
PETERSBURG NATIONAL BATTLEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3737 7736 3730 7724 3719 7743 3721 7745
      3721 7744 3725 7748 3728 7750
TIME...MOT...LOC 2116Z 311DEG 15KT 3727 7739
WIND...HAIL 60MPH 1.00IN

$$

DEROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:11 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 28, 4:11 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT FRI SEP 28 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY DROP SOUTHEAST THROUGH THE MID
ATLANTIC THIS EVENING INTO SATURDAY MORNING. SEVERAL WAVES OF LOW
PRESSURE WILL MOVE ALONG THE FRONT AS IT BECOMES STATIONARY OVER THE
CAROLINAS SATURDAY INTO SUNDAY. THAT FRONT WILL THEN LIFT BACK NORTH
AS A WARM FRONT MONDAY INTO TUESDAY...AS LOW PRESSURE MOVES NORTH
FROM THE GULF COAST STATES TOWARD THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCTD SHOWERS AND A FEW TSTMS WERE MOVNG INTO WRN CNTIES LATE THIS
AFTN RIGHT IN ADVANCE OF AND ALONG THE COLD FRONT. THESE WILL
CONTINUE TO PUSH EWRD ACRS THE AREA INTO THIS EVENG...AND A FEW
STORMS COULD CONTAIN STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF
HEAVY RAIN. HI CHC POPS TO LIKELY POPS FOR SHOWERS ARE THEN EXPECTED
LATER THIS EVENG INTO SAT MORNG...IN THE MORE STABLE AIRMASS BEHIND
THE FRONT. MIN TEMPS WILL RANGE FM THE UPR 50S TO MID 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE FRONTAL BNDRY WILL THEN BECOME NEARLY STATIONARY ACRS THE
CAROLINAS SAT AFTN INTO EARLY SUN...BEFORE PUSHING FARTHER S AND E
OF THE AREA BY SUN AFTN. LIKELY POPS WILL LINGER OVR SE VA AND NE NC
INTO EARLY SAT AFTN...THEN HIGHEST CHC POPS WILL CONTINUE OVR EXTRM SE
VA AND NE NC LATER SAT AND SAT NGT. WILL HAVE ONLY SLGT CHC (20) TO
SML CHC (30) POPS DURING SUN...ESPLY OVR EXTRM SE VA AND NE NC...AND
MUCH OF THE REMAINDER OF THE AREA COULD BE PRTLY SNY. MAX TEMPS ON
SAT WILL BE IN THE LWR TO MID 70S...AND MAINLY IN THE MID 70S ON
SUN.

LATER SUN NGT AND ESPLY DURING MON...THE FRONT WILL LIFT BACK N AS A
WARM FRONT. CLOUDS WILL INCREASE AND THICKEN AGAIN FM S TO N...AND
WITH INCREASING LO LVL MOIST FM THE ATLC AND VERTICAL MOTION...A
BETTER CHC FOR SHOWERS WILL RETURN DURING MON. MAX TEMPS ON MON WILL
BE IN THE LWR TO MID 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MUCH OF NEXT WEEK REMAINS VERY UNSETTLED AS AN UNSEASONAL LONG
WAVE UPPER TROUGH DIGS SOUTH INTO THE OHIO RIVER VALLEY TUESDAY
APPROACHING FROM THE MID ATLANTIC FROM THE WEST WEDNESDAY AS IT
LIFTS NORTHEAST AND WEAKENS. MODEL DIFFERENCES WITH THE HANDLING
OF THE UPPER TROUGH AND SURFACE PATTERN MAKE EXACT TIMING OF RAIN
AND WIND SHIFTS UNCERTAIN...BUT OVERALL CLOUDY CONDITIONS WITH
PERIODS OF SHOWERS ARE EXPECTED TUESDAY INTO EARLY WEDNESDAY. A
BROAD SURFACE LOW IS FORECAST TO PASS JUST WEST AND NORTH OF THE
AREA LATE TUESDAY INTO WEDNESDAY. AS THE SURFACE LOW LOFT AWAY
FROM THE REGION WEDNESDAY MODELS DIFFER WITH HOW FAR THE ATTENDANT
COLD FRONT WILL DROP SOUTH WED INTO THU WITH THE GFS HANGING THE
FRONT UP NEAR CENTRAL VA AND THE ECMWF PUSHING THE FRONT OFFSHORE.
EITHER WAY CONDITIONS REMAIN MOSTLY CLOUDY WITH A FEW PEAKS OF SUN
POSSIBLE BOTH DAYS. DEPENDING ON WHERE THE FRONT STALLS WILL
DETERMINE RAIN CHANCES WED AND THU...BUT FOR NOW BELIEVE RAIN
CHANCES WILL BE LOW AND LIMITED TO THE EAST. TEMPERATURES WILL
AVERAGE AROUND NORMAL WITH HIGHS IN THE MID 70S AND LOWS IN THE
UPPER 50S TO LOWER 60S.

THE NEXT NEXT STRONG COLD FRONT WILL PUSH INTO THE REGION LATE
FRIDAY INTO FRIDAY NIGHT. WHILE THERE ARE TIMING DIFFERENCES IN THE
MODELS BOTH THE GFS AND ECMWF BRING A 1035 MB HIGH FROM CANADA
SOUTH INTO THE MIDWEST. THIS COULD BRING SOME OF THE COOLEST
TEMPERATES THIS SEASON EARLY NEXT WEEKEND.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY CURRENTLY STRETCHING FROM ERN PA SWWD INTO
WV...AND MOVING SLOWLY TO THE EAST. SHRA/ISOLATED TSRA LOCATED
ALONG AND WEST OF A LINE FROM CHARLOTTESVILLE TO MARTINSVILLE AND
LIFTING NE. EXPECT SHRA/ISOLATED TSRA TO CONTINUE INTO THE AREA
REACHING KRIC BY 00Z...POSSIBLY SOONER...AND PUSH THROUGH THE
REMAINDER OF SE VA THROUGH THE OVERNIGHT HOURS. BKN/OVC SKIES
12-15K FT AGL WILL LOWER TO BKN/OVC 3-6K FT AGL AS SHOWERS
APPROACH. MVFR/IFR CIGS POSSIBLE IN HEAVIER SHOWERS/THUNDERSTORMS.
MVFR/IFR VSBYS ALSO POSSIBLE TONIGHT...ESPECIALLY INLAND AREAS
THAT RECEIVE RAINFALL...DUE TO FOG. SLY WINDS WILL SWITCH TO THE NW
AS THE FRONT REACHES THE COAST BY MID MORNING SATURDAY.

OUTLOOK...UNSETTLED WEATHER CONDITIONS WILL CONTINUE THIS WEEKEND AS
SEVERAL WAVES OF LOW PRESSURE MOVE ALONG THE FRONT AS IT BECOMES
STATIONARY OVER THE CAROLINAS. ANOTHER AREA OF LOW PRESSURE WILL
AFFECT THE AREA LATE MONDAY THROUGH TUESDAY.

&&

.MARINE...
STNRY SFC FNTL BNDRY REMAINS OVER THE DELMARVA NORTH OF OCEAN CITY RIGHT
NOW. A SURFACE LOW PRES SYSTEM WILL TRACK NE ALONG THE COASTAL
WATERS INTO SRN NEW ENG THROUGH SAT MORNING. WINDS WILL REMAIN
BELOW SCA CONDITIONS BUT BECOME N TO NE OVERNIGHT INTO DAYBREAK
SATURDAY IN ASSOCIATION WITH A WEAK COLD FRONT BEHIND THE LOW
PRESSURE SYSTEM. WITH NO COLD AIR SURGE WINDS WILL REMAIN 15KT OR
LESS BOTH SATURDAY AND SUNDAY. WITH LOW PRESSURE REMAINING OFF THE
COAST THE NLY FLOW CONTINUES THROUGH SUNDAY BEFORE TURNING TO THE EAST
AND SOUTHEAST MONDAY MORNING.

SOUTHERLY FLOW INCREASES MONDAY NIGHT INTO EARLY TUESDAY AS
ANOTHER LOW PRESSURE SYSTEM DEEPENS AND PASSES TO OUR WEST. A
BRIEF PERIOD OF SCA CONDITIONS IS POSSIBLE MONDAY NIGHT INTO TUE
WITH THE SLY FLOW. WINDS LOOK TO DECREASE SOME WED WITH A SELY TO SWLY
FLOW CONTINUING WED AND THU AHEAD OF THE NEXT FRONT. THE NEXT
STRONG COLD FRONT SHOULD REACH THE COASTAL WATERS LATE THURSDAY
NIGHT INTO FRIDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...JAO
AVIATION...SAM
MARINE...JAO
Hazardous weather outlook, Sep 28, 3:02 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 AM EDT FRI SEP 28 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-290715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
302 AM EDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-290715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
302 AM EDT FRI SEP 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 28, 4:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT FRI SEP 28 2012

VAZ065-066-079-282130-
BRUNSWICK-LUNENBURG-MECKLENBURG-
433 PM EDT FRI SEP 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG...LUNENBURG AND
BRUNSWICK COUNTIES THROUGH 530 PM EDT...

AT 431 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BACONS FORK TO BASKERVILLE
AND EPPES FORK...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DANIELTOWN...BEECHWOOD...BRUNSWICK...FORKSVILLE...LAWRENCEVILLE...
PRICES MILL...DOLPHIN...WARFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3696 7817 3694 7772 3692 7772 3692 7770
      3689 7766 3671 7766 3654 7777 3654 7840

JO
Special weather statement, Sep 28, 4:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT FRI SEP 28 2012

VAZ064-073>076-282130-
CAROLINE-ESSEX-KING AND QUEEN-RICHMOND-WESTMORELAND-
436 PM EDT FRI SEP 28 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX...
RICHMOND...KING AND QUEEN AND CAROLINE COUNTIES THROUGH 530 PM EDT...

AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUPPLY...OR ABOUT 9 MILES EAST OF BOWLING GREEN...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HUSTLE...LORETTO...
CHANCE...CHAMPLAIN...CARET...PEEDS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3818 7687 3817 7684 3817 7677 3795 7674
      3796 7725 3814 7727 3817 7708 3816 7707
      3817 7707 3820 7689

GINGRICH
Local storm report, Sep 28, 4:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT FRI SEP 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     QUALLA FARMS            37.42N  77.58W
09/28/2012                   CHESTERFIELD       VA   PUBLIC

            3 TO 4 FT DIAMETER OAK TREE DOWN

&&

EVENT NUMBER AKQ1200751

LALEXAND
Local storm report, Sep 28, 4:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT FRI SEP 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             CHESTERFIELD            37.38N  77.51W
09/28/2012  E0.88 INCH       CHESTERFIELD       VA   PUBLIC

&&

EVENT NUMBER AKQ1200752

JO
Local storm report, Sep 28, 4:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
454 PM EDT FRI SEP 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     1 SSE ROBINWOOD         37.41N  77.52W
09/28/2012  M61 MPH          CHESTERFIELD       VA   AWOS

            CHESTERFIELD AIRPORT

&&

EVENT NUMBER AKQ1200753

LALEXAND
Local storm report, Sep 28, 5:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT FRI SEP 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     CHESTERFIELD            37.38N  77.51W
09/28/2012                   CHESTERFIELD       VA   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN ACROSS CHESTERFIELD.

&&

EVENT NUMBER AKQ1200754

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:59 PM EDTSpecial Weather StatementAKQCumberland, Goochland31 min
Sep 28, 3:03 PM EDTSpecial Weather StatementAKQCumberland42 min
Sep 28, 3:15 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg45 min
Sep 28, 3:22 PM EDTSpecial Weather StatementAKQGoochland23 min
Sep 28, 3:27 PM EDTSpecial Weather StatementAKQCumberland, Powhatan33 min
Sep 28, 3:53 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg37 min
Sep 28, 3:58 PM EDTSpecial Weather StatementAKQPowhatan32 min
Sep 28, 4:02 PM EDTSpecial Weather StatementAKQAmelia28 min
Sep 28, 4:04 PM EDTSpecial Weather StatementAKQGoochland26 min
Sep 28, 4:29 PM EDTSpecial Weather StatementAKQChesterfield, City of Richmond31 min
Sep 28, 4:31 PM EDTSpecial Weather StatementAKQChesterfield29 min
Sep 28, 4:33 PM EDTSpecial Weather StatementAKQBrunswick57 min
Sep 28, 4:36 PM EDTSpecial Weather StatementAKQWestmoreland54 min
Sep 28, 4:37 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico23 min
Sep 28, 5:07 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia23 min
Sep 28, 5:14 PM EDTSpecial Weather StatementAKQHenrico16 min
Sep 28, 5:29 PM EDTSpecial Weather StatementAKQCharles City, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg46 min
Sep 28, 5:30 PM EDTSpecial Weather StatementAKQNorthumberland, Richmond, Westmoreland60 min
Sep 28, 5:38 PM EDTSpecial Marine WarningAKQ82 min
Sep 28, 5:42 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia48 min
Sep 28, 6:07 PM EDTSpecial Weather StatementAKQGloucester, James City, Surry, City of Williamsburg38 min
Sep 28, 6:20 PM EDTSpecial Weather StatementAKQCity of Franklin25 min
Sep 28, 7:13 PM EDTSpecial Marine WarningAKQ48 min
Sep 28, 7:16 PM EDTSpecial Weather StatementAKQYork, City of Poquoson29 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.